lyme and parasites?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/18/2009 12:38 PM (GMT -7)   
ive been treating for 5 or so months.. my stomach is really bad.. when i wake up until the afternoon, i have loose stools/diarrhea .. i got tested for c-diff.. it was negative... could this be parasites? if so, what doctor can i go to to get that treated? any natural cures?

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/18/2009 12:50 PM (GMT -7)   
How are you being treated? Are you on any probiotics? It's very possible that the balance of "good" bacteria in your digestive system has been upset by the antibiotics that you are on. There are various way to get back the good bacteria. One way is to eat foods that have natural bacterial loads, such as yogurt and kefir. You can also get probiotics, which are usually in pill form, to re-colonize your GI tract. Probiotics that need to be refrigerated are generally considered better. Compare CFUs (colony forming units) of the different brands as well as the different types of bacteria that they contain.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/18/2009 12:59 PM (GMT -7)   
yes i am on probiotics .. refridgerated kind recommended by my dr and i still have these problems

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/18/2009 1:07 PM (GMT -7)   
What probiotic(s) are you on? How soon after starting the antibiotics did the problem start? The does problem occur within 30 minutes to 2 hours of eating?

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/18/2009 1:20 PM (GMT -7)   
It happens as soon as I get up before I even eat.. I have rifampin at bed time and when I wake up this happens... Then after I eat it happens until the afternoon for around 2 hours Id say...

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/18/2009 2:55 PM (GMT -7)   
hezzer926 said...
It happens as soon as I get up before I even eat.. I have rifampin at bed time and when I wake up this happens... Then after I eat it happens until the afternoon for around 2 hours Id say...


Does it happen each time you eat or only after breakfast?

It could be a side effect of the rifampin. Many drugs have diarrhea as a side effect. It could also be that you need to increase your probiotic. I've never been on rifampin before. Is there a reason you take it right before you go to bed? It may be helpful to take the rifampin a couple of hours earlier, and then take the probiotic at least 2 hours after that. If you take multiple antibiotics throughout the day, you may need to take probiotics multiple times during the day, but make sure it is at least 2 hours after the antibiotics. You may need to add other probiotics as well. Probiotics is a new field, and there really are no definitive standards on which bacteria are best to use and which delivery system works best.

You may also need to adjust your diet. Specifically, avoid sugars that increase the growth of bad bacteria and yeast in your GI tract. Avoid sugar altogether -- no sodas, sweets, etc. Avoid white carbohydrates, such as flour, rice, and potatoes. Do not drink fruit juice. You should only eat fruit at the end of a meal, never by itself. You may also want to try to give up dairy for a few days to see if this resolves your problem. It's easier said then done as many products have dairy as an ingredient. You need to give it up totally to see if it is the source of your problem.

Have you discussed this with your doctor? He/she can test you for other causes such as parasites or other infections.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/18/2009 3:24 PM (GMT -7)   
i take it before i go to bed because it has to be taken on an empty stomach so it always just works out that way.. im thinking i will switch things around and see if it helps to have the rifampin earlier and then the probiotic and other vitamins before bed..

AnneRoto
Regular Member


Date Joined Jul 2007
Total Posts : 267
   Posted 2/18/2009 4:40 PM (GMT -7)   
I had awful problems with my stomach too when I was on antibiotics.  I was on Cefdinir and Azith. These two abx can wreak havoc on your stomach.   Doc suggested I take Metamucil with a full glass of water and then my antibiotics also with a full glass five minutes before eating. 
 
I have been off abx for over a month now and feeling good except for some occasional problems with my knees.  I have osteoarthritis in both knees. 
 
I had also been going for colon cleansing and the nurse did detect parasites in the cleansing process.  I followed up on the cleansing with treatment at home for parasites as well. 
 
Maybe I am in remission, maybe I never had Lyme at all, maybe I will never know.  All I know is I feel normal again. 

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/18/2009 4:48 PM (GMT -7)   
thats interesting.. i am also on cefdinir and azith

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/18/2009 5:18 PM (GMT -7)   
I'm on Cefdinir (Omnicef) and Azithromycin (Zithromax) as well, and I've been having more problems lately. I've got it under better control by starting VSL3 probiotic. I think I'm also going to try a little Kefir, but I'm not sure how I'll react to this.

I was going to suggest the fiber as well, but I haven't tried that myself. I wonder why the doctor suggested it right before the antibiotic? I've heard of using fiber supplements to treat diarrhea. It may seem counter-intuitive to take fiber, but it absorbs liquid and adds bulk.

I thinking switching your schedule is a good idea. Most medications that need to be taken on an empty stomach need to be taken 2 hours before and after food. Perhaps you could take it between breakfast and lunch? I would recommend taking your vitamins and supplements with breakfast. These may give you extra energy. If you take them too close to bed, they might keep you awake. I like the idea of taking probiotics right before bed. It gives your GI system overnight to heal.

You should also avoid caffeine as it upsets the GI tract as well.

AnneRoto
Regular Member


Date Joined Jul 2007
Total Posts : 267
   Posted 2/19/2009 7:14 PM (GMT -7)   
The doc recommended the Metamucil with the abx to help them be absorbed by our bodies.  Since the treatment was very similar does anyone here see a doc in CT or RI? 

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/19/2009 7:42 PM (GMT -7)   
AnneRoto said...
The doc recommended the Metamucil with the abx to help them be absorbed by our bodies.


That's interesting because fiber actually reduces the absorption of some antibiotics, like penicillin, I think.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/20/2009 9:25 AM (GMT -7)   
i have to take my prescription medicines twice a day and my supplement/vitamins/probiotics twice a day... either way, either the vitamins/supplements or the antibiotic will be before bed.. can anyone post their schedule .. maybe i am missing something.. i have noticed since taking vitamins before bed ive been waking up earlier.. the vitamins and probiotics need 2 hours between them at least

i have

wake up- rifampin
breakfast- omnicef, zithromax, mepron, diflucan
lunch- vitamins/probiotics
dinner- omnicef, diflucan, mepron
2 hours later- rifampin
at bed time vitamins/probiotics

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/20/2009 9:30 AM (GMT -7)   
What vitamins are you taking? Are they the same in the morning and at night? B vitamins are typically the ones that give extra energy.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 2/20/2009 9:40 AM (GMT -7)   
yes i took a super b complex vitamin in the morning and at night... can i take 2 at once?

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 2/20/2009 10:35 AM (GMT -7)   
hezzer926 said...
yes i took a super b complex vitamin in the morning and at night... can i take 2 at once?


It depends on how potent the super b complex is. Usually, B vitamins come in "50" or "100" form, the later being twice as potent. It would probably be best to discuss with your doctor which vitamins you take and when to take them. The B vitamins might not interfere with your antibiotics, so you might be able to take them at the same time. Usually, it's vitamins that contain metals like calcium, magnesium, and iron, that interfere with drug absorption. Your doctor will know all of the interactions and how to space things out.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 24, 2017 4:52 PM (GMT -7)
There are a total of 2,897,636 posts in 318,035 threads.
View Active Threads


Who's Online
This forum has 157597 registered members. Please welcome our newest member, Courtney RG.
327 Guest(s), 4 Registered Member(s) are currently online.  Details
ninjaheidi, mattamx, InTheShop, Evanston1


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.